|Kaletra side effects
Oct 23, 2003
What is the biggest side effect you see when you give someone Kaletra?
| Response from Dr. Conway
In the short term, we often see bloating and some diarrhea. We try to use it once a day to help in compliance, if we are using it as a first protease inhibitor. In this setting, it may improve if we switch to twice daily dosing. If you are already on Kaletra twice daily and this happens, it may go away over time, with the help of medication to control the symptoms. If it does not, then it is up to you if you can tolerate the symptoms or if you want to try something else.
In the medium term, it may cause elevation of blood triglyceride levels. this may be dangerously high in 10% or more of patients, and would require a change in therapy.
In the long term, the risk of lipodystrophy and metabolic abnormalities is real, and needs to be watched for.
All of this being said, it is generally well tolerated by most patients and is highly effective. The DHHS in the United States has made it a drug of choice in initial HAART regimens.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Coated Tongue After Oral Sex Worried I Have HIV
- Flu Symptoms After Open Mouth Kissing Worried I Have HIV
- Itchy Skin After Deep Kissing Sign Of HIV AIDS
- Swollen Glands After Open Mouth Kissing Worried I Have HIV
- Can You Take Pap Smear Test If You Are Virgin?
- Candida Esophagitis Symptoms?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.